You are viewing iud_divas

Previous Entry | Next Entry

Bloating question with Paragard IUD

This is a great community - it has answered so many of my questions!

Okay, so I am 34, 2 children and had my Paragard inserted on May 10th at the very end of my period. Since insertion I have gained some weight but the thing that is bothering me is the extreme bloating in my midsection. I have been working out consistently (like 6 days a week doing P90X) and my stomach is so extremely bloated that it is uncomfortable. I have tried increasing my water intake and switching up my diet, but nothing is helping. I should be losing weight considering how much and how hard I am working out, but I'm not. I have yet to have my first period post-insertion - do you think that this bloating might clear up when I do get AF? I'm waiting each day, thinking it has to be right around the corner since I have some cramping every day and this bloating, but no period yet.

Has anyone had this experience with the Paragard IUD? I would have expected it, had I had a Mirena inserted, but not with the copper IUD. 

Comments

( 10 comments — Leave a comment )
fireaphid
May. 31st, 2010 12:11 am (UTC)
What were your cycles like before getting Paragard? Were you on HBC?

If so, I'd chalk it up to your body adjusting to regulating its own hormones after not doing so for a while. It's common to have long cycles, complete with worsened PMS symptoms like bloating, when coming off HBC. It should improve over the next few months of being off the hormones, but if it doesn't, it just may not be in the cards for you; the Belly Project (http://thebellyproject.wordpress.com/) may make you more comfortable with the prospect that it may be normal for your midsection to be the way it is now when you're not on hormones.
mom2syd
May. 31st, 2010 12:16 am (UTC)
Thanks for the link! I will check that out.

I have been off HBC since February of this year, so I had a few normal cycles of about 32 days.

I just can't get over the pain of the bloating - I feel so uncomfortable in my body right now, and while I have gained and lost weight in the past, I have never gained it as fast as I have in this last month. It makes me wonder...
fireaphid
May. 31st, 2010 12:40 am (UTC)
If it weren't for the fact that it's not been very long since your last period, I'd wonder about pregnancy, too, but it'd be virtually impossible to get symptoms this early even if you were pregnant, so it's way more likely to be PMS bloating. Have you ever had an ovarian cyst? Because they can also cause the symptoms you're experiencing (especially the pain, which wasn't in your original post).
mom2syd
May. 31st, 2010 12:44 am (UTC)
Yeah, I'm not too concerned about pregnancy at this point. If I don't get an actual period in about a week or so, I'll do a test just to see.

I have had an ovarian cyst before, but way back in my 20's. I do have a follow up with my doctor on June 10th, so I'll be sure to ask her about all of this. I was just curious about the bloating, since most people don't seem to have this issue with the Paragard.

I just REALLY want to love the IUD! :)
whatwe_know
May. 31st, 2010 03:45 am (UTC)
I was way way bloaty for a few weeks after I got my paragard inserted, so if I were you, I wouldn't worry unless it continues past maybe a month and a half post-insertion or if it becomes super uncomfortable. I know it sucks, tho. Good luck!!
stephola18
Jun. 25th, 2010 09:17 am (UTC)
Any Better?
Hi, I stumbled upon your post today after looking for answers to the same question. I've only my paragard for a week today, but I look 5 months pregnant with all this bloating!! I too work out and know its not weight gain but bloating. Mom2syd, has yours gotten any better in the month since you posted? I am hoping it goes away soon, before people start asking me when I am due!
mom2syd
Jun. 25th, 2010 02:30 pm (UTC)
Re: Any Better?
Yes! I am happy to say that it has. A friend of mine got a Paragard and said it took her about 6 weeks to get rid of the bloating....I'm at about 6 weeks right now and the awful bloating is gone. :) So, hang in there - it will go away!
stephola18
Jun. 25th, 2010 07:45 pm (UTC)
Re: Any Better?
Great! Thanks for the good news!
Marcie Wagner
Mar. 14th, 2012 02:36 am (UTC)
I have had Paragard for 7 years now. I had it inserted after the birth of my daugher in 2004. At first I loved it. No brainer birth control! Well, beginning in late 2010 I started having minor abdomen bloating and bleeding everyday, often times very heavy. To date (it is now March 2012) I have bled pretty much everyday since late 2010. Not heavy all of the time, but often. Clots, dark blood, etc. Severe pain in my lower mid to left abdomen and radiating pain down my left leg. Pain so bad that it takes me breath away sometimes. I am very concerned about the bloating. I have never had this issue with my stomach and it's depressing to me. That, along with bleeding nearly every day for almost two years--- is VERY depressing, has effected me emotionally. I am pretty sure I have lost a serious relationship because of all of this. I know that's sad.... but it's true. Last year in February I went to a gyno with all of this and I had an ultrasound done and exam. NOTHING. Doctor just shurgged her shoulders and said, "might just be hormonal" and to keep track of my periods. SO, I call a new doctor today and after describing my "issues" to the nurse on the phone and saying I have Paragard, she says immediately, "that's why the problems." So I have an appointment in a couple of weeks to have it all checked out and probably will most def have it REMOVED. I'm sad, because I really loved it at first. But these past two years have been HELL and I'm tired of being depressed and agitated. I have heard not so great things about Mirena, too. So I'm thinking NuvaRing. I'm done having children (I'll be 39 this year), so I may just have my tubes tied. But-- I just wanted to put in my two cents on Paragard. (PS: I had instruced the doctor that I wanted Mirena after I had my child and assumed that is what I had, until my 5 year appointment to have it removed and replaced with a new Mirena. The doctor told me that I did not have Mirena, but Paragard. Guess that's what I get for allowing a Med student put in my IUD, huh? LOL.) Good luck to you all!!
Grace Howard
May. 29th, 2012 06:37 pm (UTC)
i had some seriously crazytown bloating too after the insertion!! big ol' belly bloating! At first I was worried that the inactivity from insertion pain and initial cramping had caused me to gain some weight. i have eating disorder tendencies and i was really starting to stress out about it. but woo hoo, i'm on day 3 of my first iud period and the bloating is gone!
( 10 comments — Leave a comment )